Alert archive / Colorado / High Wind Watches in 2014
High Wind Watch 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Jan 15, 2014, 4:16 AM MST for 4 counties in Colorado. It took effect at Jan 16, 2014, 9:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 15, 2014, 4:16 AM MST (11:16 UTC)
- In effect from
- Jan 16, 2014, 9:00 AM MST
- Expired
- Jan 16, 2014, 5:02 AM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO
The radar
The Goodland radar (KGLD), 159 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 11.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 472 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
161 WWUS75 KBOU 151116 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 416 AM MST WED JAN 15 2014 COZ048>051-151930- /O.NEW.KBOU.HW.A.0001.140116T1600Z-140117T0100Z/ LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ... AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 416 AM MST WED JAN 15 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * TIMING...FROM 9 AM MST TO 6 PM MST ON THURSDAY * WINDS...SUSTAINED NORTHWEST WINDS OF 30 TO 40 MPH WITH POSSIBLE GUSTS TO AROUND 60 MPH * IMPACTS...TRAVEL ON WEST-EAST HIGHWAYS SUCH AS INTERSTATE 76... U.S. HIGHWAYS 6...34...36 AND 138 AND COLORADO HIGHWAY 14 COULD BECOME DIFFICULT IF NOT HAZARDOUS DUE TO STRONG CROSS WINDS. BLOWING DUST MAY ALSO SIGNIFICANTLY REDUCE VISIBILITIES. DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES ARE MORE LIKELY TO BE IMPACTED BY THESE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS ON THURSDAY AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$ BAKER
3 follow-up statements
412 WWUS75 KBOU 151938 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1238 PM MST WED JAN 15 2014 COZ048>051-160345- /O.CON.KBOU.HW.A.0001.140116T1600Z-140117T0100Z/ LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ... AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 1238 PM MST WED JAN 15 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... * TIMING...FROM 9 AM MST TO 6 PM MST ON THURSDAY * WINDS...SUSTAINED NORTHWEST WINDS OF 30 TO 40 MPH WITH POSSIBLE GUSTS TO AROUND 60 MPH. * IMPACTS...TRAVEL ON WEST-EAST HIGHWAYS SUCH AS INTERSTATE 76... U.S. HIGHWAYS 6...34...36 AND 138 AND COLORADO HIGHWAY 14 COULD BECOME DIFFICULT IF NOT HAZARDOUS DUE TO STRONG CROSS WINDS. BLOWING DUST MAY ALSO SIGNIFICANTLY REDUCE VISIBILITIES. DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES ARE MORE LIKELY TO BE IMPACTED BY THESE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS ON THURSDAY AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$ BARJENBRUCH
673 WWUS75 KBOU 152251 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 351 PM MST WED JAN 15 2014 COZ048>051-161200- /O.CON.KBOU.HW.A.0001.140116T1600Z-140117T0100Z/ LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ... AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 351 PM MST WED JAN 15 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... * TIMING...FROM 9 AM MST TO 6 PM MST ON THURSDAY. * WINDS...SUSTAINED NORTHWEST WINDS OF 30 TO 40 MPH WITH POSSIBLE GUSTS TO AROUND 60 MPH. * IMPACTS...TRAVEL ON WEST-EAST HIGHWAYS SUCH AS INTERSTATE 76... U.S. HIGHWAYS 6...34...36...AND 138...AND COLORADO HIGHWAY 14 COULD BECOME DIFFICULT IF NOT HAZARDOUS DUE TO STRONG CROSS WINDS. BLOWING DUST MAY ALSO SIGNIFICANTLY REDUCE VISIBILITIES ESPECIALLY NEAR OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS ON THURSDAY AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$ BARJENBRUCH
656 WWUS75 KBOU 161202 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 502 AM MST THU JAN 16 2014 COZ048>051-162015- /O.UPG.KBOU.HW.A.0001.140116T1600Z-140117T0100Z/ /O.NEW.KBOU.HW.W.0005.140116T1600Z-140117T0100Z/ LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ... AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 502 AM MST THU JAN 16 2014 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING. THIS WARNING REPLACES THE HIGH WIND WATCH THAT IS NO LONGER IN EFFECT. * TIMING...FROM 9 AM MST TO 6 PM MST ON THURSDAY. * WINDS...SUSTAINED NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...TRAVEL ON WEST-EAST HIGHWAYS INCLUDING INTERSTATE 76...U.S. HIGHWAYS 6...34...36...AND 138...AND STATE HIGHWAY 14 WILL BECOME DIFFICULT IF NOT HAZARDOUS DUE TO STRONG CROSS WINDS. CLOUDS OF BLOWING DUST WILL ALSO SIGNIFICANTLY REDUCE VISIBILITIES ESPECIALLY AROUND OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE LIKELY. PERSONS IN THE WARNING AREA SHOULD REMAIN ALERT FOR VERY STRONG WINDS TODAY. MOTORISTS TRAVELING IN LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL THROUGH THIS AREA UNTIL WINDS SUBSIDE THIS EVENING. && $$ BAKER
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Jan 15, 4:00 AM MST, 16 minutes earlier.
Area forecast discussion, Jan 15, 4:00 AM MST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 400 AM MST WED JAN 15 2014 .SHORT TERM...TODAY AND TONIGHT...NORTHWEST FLOW ALOFT WILL PREVAIL ACROSS THE AREA THROUGH TONIGHT. STILL ENOUGH MOISTURE EMBEDDED IN THE FLOW ALOFT TO PRODUCE CLOUDS AND PROBABLY LIGHT SNOW OVER THE NORTH CENTRAL MOUNTAINS AT THIS TIME. WILL KEEP SKIES MOSTLY CLOUDY AND WILL HAVE A SLIGHT CHANCE FOR SNOW DURING THE MORNING HOURS FOR THE MOUNTAINS. ANY ACCUMULATION WILL BE LIGHT AND LESS THAN AN INCH. DRIER AIR WILL BRING THE SNOW TO AN END THIS AFTERNOON. FOR THE REST OF THE AREA...MOSTLY SUNNY SKIES ARE EXPECTED TO PREVAIL TODAY WITH SOME HIGH CLOUDS EMBEDDED IN THE FLOW ALOFT. AIRMASS WARMS UP QUITE A BIT OVER YESTERDAY AND EXPECT HIGHS IN THE UPPER 40S TO MID 50S ACROSS NORTHEAST COLORADO. COULD SEE UPPER 50S NEAR THE FOOTHILLS IF STRONGER DOWNSLOPE WINDS DEVELOP. DO EXPECT BREEZY CONDITIONS TO SPREAD ACROSS THE AREA THIS AFTERNOON AS A LEE SIDE TROUGH DEEPENS OVER THE PLAINS. MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO COOL OVERNIGHT WITH LOW LYING AREAS OVER NORTHEAST COLORADO ABLE TO BOTTOM OUT. A COLD FRONT WILL ENTER NORTHEAST COLORADO LATE TONIGHT. GUSTY NORTH TO NORTHWEST WINDS WILL ACCOMPANY THE FRONT AND CONTINUE INTO THURSDAY. .LONG TERM...WEATHER CONDITIONS ACROSS THE WESTERN CONTIGUOUS U.S. WILL BE DOMINATED BY A LARGE UPPER LEVEL HIGH PRESSURE RIDGE RESIDING OFF THE WEST COAST...A STRONG SURFACE HIGH IN THE GREAT BASIN AND STRONG NORTHWEST FLOW ALOFT OVER THE CENTER OF THE COUNTRY. A FEW HUNDRED MILE NORTHWARD SHIFT IN THE WEST COAST RIDGE ALLOWS THE NOSE OF A POWERFUL JET SPEED MAXIMA TO DIVE SOUTHWARD OUT OF ALBERTA DOWN ACROSS ERN WYOMING...WRN NEBRASKA...NERN COLORADO AND WRN KANSAS ON THURSDAY. A SURGE OF COLD CANADIAN AIR WILL ACCOMPANY THIS JET... ALTHOUGH THE BULK OF THIS CHILLY AIR WILL PASS WELL EAST OF COLORADO. AS THE JET PASSES OVERHEAD ON THURSDAY... SHOULD SEE SFC WINDS CRANK UP ACROSS THE NORTHEAST CORNER OF THE STATE. BY AFTERNOON...MODELS INDICATE SUSTAINED SPEEDS OF 25 TO 40 MPH WITH HIGHER GUSTS POTENTIALLY TO AROUND 60 MPH. BLOWING DUST CAUSING SIGNIFICANT REDUCTIONS IN VISIBILITIES A GOOD BET WITH SOIL CONDITIONS AS DRY AS THEY ARE IN THIS AREA. TRAVEL ON WEST-EAST HIGHWAYS MAY BECOME DIFFICULT IF NOT HAZARDOUS DUE TO STRONG CROSS WINDS DURING THE AFTERNOON. FOR THESE REASONS...WILL BE ISSUING A HIGH WIND WATCH FOR NORTHEAST COLORADO ZONES 48...49..50 AND 51 FOR LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON. OTHERWISE LITTLE ELSE TO CONTEND WITH DURING THIS PERIOD. PRECIPITATION CHANCES NEXT TO NOTHING EVEN FOR THE HIGH COUNTRY... WITH TEMPERATURES RETURNING TO ABOVE AVERAGE ON FRIDAY AND AS MUCH AS 15 TO 18 DEGS F ABOVE AVERAGE OVER THE WEEKEND. A DRY AND STABLE ATMOSPHERE WILL ALSO SUPPORT FEW CLOUDS. LASTLY...MEDIUM RANGE MODELS INDICATE GRADUAL COOLING EARLY NEXT WEEK...BUT STILL NO PRECIPITATION. && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS WITH ONLY SOME HIGH CLOUDS AT TIMES. NORMAL SOUTH TO SOUTHWEST DRAINAGE WINDS AT KDEN AND KAPA WILL TURN WESTERLY THIS AFTERNOON WITH GUSTS TO 25 KNOTS POSSIBLE. WINDS COULD BE A LITTLE STRONGER AT KBJC THIS AFTERNOON WITH GUSTS TO 35 KNOTS POSSIBLE. && .BOU WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR COZ048>051. && SHORT TERM...MEIER LONG TERM....BAKER AVIATION...MEIER
Hazardous weather outlook, Jan 14, 10:47 AM MST, 17 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1047 AM MST TUE JAN 14 2014 COZ030>051-151800- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1047 AM MST TUE JAN 14 2014 ...WINTER WEATHER ADVISORY NORTH CENTRAL MOUNTAINS UNTIL 3 PM MST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SNOW AND BLOWING SNOW WILL CONTINUE THROUGH MID AFTERNOON ACROSS THE MOUNTAINS AND THEN BEGIN TO DIMINISH LATE THIS AFTERNOON AND EVENING. HAZARDOUS TRAVEL CONDITIONS WILL REMAIN IN PLACE THROUGH MUCH OF THE DAY WITH BLOWING SNOW AND POOR VISIBILITIES IN EXPOSED AREAS. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED...MAINLY IN ELEVATIONS ABOVE 9500 FEET. ON THE PLAINS...SNOW SHOWERS MAINLY FROM THE SOUTHERN SECTIONS OF DENVER ACROSS THE PALMER DIVIDE WILL GRADUALLY DECREASE THROUGH THE AFTERNOON. ADDITIONAL ACCUMULATIONS UP TO 1 INCH WILL BE POSSIBLE OVER DOUGLAS AND ELBERT COUNTIES BEFORE ENDING LATER IN THE DAY. MEANWHILE...OVER THE NORTHEAST PLAINS AND NEAR THE WYOMING BORDER NORTHWEST WINDS WILL INCREASE WITH GUSTS AROUND 50 MPH. THIS WILL PRODUCE AREAS OF BLOWING DUST AND LOCALLY REDUCED VISIBILITIES IN AREAS THAT DID NOT SEE ACCUMULATING SNOW EARLY THIS MORNING. MORE TRANQUIL WEATHER CAN BE EXPECTED IN MOST AREAS OVERNIGHT... ALTHOUGH STRONG GUSTY WINDS WILL CONTINUE ACROSS THE FRONT RANGE MOUNTAINS AND REDEVELOP IN THE FOOTHILLS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH PRESSURE WILL BUILD ACROSS THE AREA THROUGH THE PERIOD WITH DRY CONDITIONS AND A GRADUAL WARMING TREND. A WEAK COLD FRONT IS EXPECTED TO MOVE ACROSS NORTHEAST COLORADO THURSDAY WITH SLIGHTLY COOLER TEMPERATURES. STRONG AND GUSTY WINDS WILL OCCUR OVER THE NORTHEAST CORNER OF THE STATE THURSDAY AFTERNOON. OTHERWISE...NO OTHER SIGNIFICANT WEATHER IS EXPECTED THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BARJENBRUCH/D-L
Nearby
High Wind Watches in Colorado, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.